Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Histamine Poisoning after Ingestion of Spoiled Raw Tuna in a Patient Taking Isoniazid
Shinichi MORINAGAAkira KAWASAKIHitoshi HIRATAShinji SUZUKIYutaka MIZUSHIMA
Author information
JOURNALS FREE ACCESS

1997 Volume 36 Issue 3 Pages 198-200

Details
Abstract

An 83-year-old woman taking isoniazid (INH) suddenly developed a headache, palpitations, and skin eruptions with itching while eating raw tuna. The symptoms were compatible with those of histamine intoxication. When given fresh raw tuna to eat, no such reactions were evoked in this patient. The episode was speculated to be due to two conditions; eating spoiled raw tuna and at the same time being on a course of INH, a potent histaminase inhibitor. We should therefore be aware of the possible adverse effects due to the interactions between drugs and foods.
(Internal Medicine 36:198-200, 1997)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top